Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS Albuquerque, NM

June 8, 2001Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2001, 7:35 PM MDT for Quay County, New Mexico. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 8, 2001, 7:35 PM MDT (01:35 UTC)
Expired
Jun 8, 2001, 8:15 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Quay County, NM

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:45 PM MDTHail 0.88Tucumcari, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 090137
SVRABQ

NMC037-090215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
735 PM MDT FRI JUN 8 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 815 PM MDT

* AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF TUCUMCARI...MOVING 
  EAST-SOUTHEAST AT 10 MPH.

THIS SEVERE STORM WILL BE CAPABLE OF HAIL UP TO QUARTER SIZE ALONG 
WITH VERY HEAVY RAIN. 

LAT...LON 3526 10385 3510 10394 3488 10347 3513 10334

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:00 PM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 8, 4:00 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT FRI JUN 8 2001

BELIEVE CIRROSTRATUS IS HOLDING CONVECTION BACK CENTRAL AND
SOUTHCENTRAL CWA. EXPECT SOME THUNDERSTORMS TO MOVE DOWN THE PLAINS
AGAIN TONIGHT...ALTHOUGH NOT AS ACTIVE AS LAST NIGHT DUE TO SOMEWHAT
LOWER DEWPOINTS AND TEMPS IN PLAINS TODAY. FORECAST IS GENERALLY FOR
A DRYING TREND AS UPPER HIGH CIRCULATES DRIER AIR INTO CWA FROM THE
WEST.

WITH LESS STORMS ALONG THE CENTRAL MOUNTAIN CHAIN AND CENTRAL HIGH
PLAINS...NO EAST WIND FOR ABQ TONIGHT. THUS THUNDERSTORMS LESS
LIKELY IN ABQ TONIGHT. BELIVE CONVECTION WILL GO DOWN WITH THE SUN
IN THE WEST THIS EVENING.

NO THREAT OF PRECIP FOR MONDAY OR TUESDAY. BACKDOOR FRONT FOR
WEDNESDAY PUSHES MOISTURE BACK IN FOR CHC OF TSTMS IN EAST WED AND
ENTIRE CWA THUR. JWS

ABQ BB 065/093 062/093 064 46111
SAF BB 056/086 055/089 055 46211
TCC BB 062/087 063/091 062 46412

.ABQ...NONE.

In the hours before

Local storm report, Jun 8, 6:18 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
618 PM MDT FRI JUN 8 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    2 SE ROMEROVILLE          NM   1.00 INCH HAIL
06/08/01   SAN MIGUEL                     HAIL ACCUMULATED THREE
                                          INCHES DEEP ON HIGHWAY 84
                                          HAIL STARTED 515 PM ENDED
                                          535 PM

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.